Hey there! Sign in to join this conversationNew here? Join for free

Had what I think is my first real panic attack last night...

Announcements Posted on
TSR's new app is coming! Sign up here to try it first >> 17-10-2016
    • Thread Starter

    I have a history of anxiety, but it's never been bad enough to cause a panic attack. I'm really confused because there are a number of things that changed recently that might have led to it.

    I've had an almost chronic illness that started in the last two months and has slowly gotten better but still not gone. I have been taking a number of antibiotics for this (I believe that the doxycycline may have finally pushed me over the edge), and I went to a spin class yesterday which I have been to a number of times in the past with not problems, only this times I had to leave before it ended because I was going to faint.

    Naturally, because of the nature of a panic attack, I'm having difficulty telling whether that is what it was or whether I'm just having some kind of heart failure. I'm only 24 though, so
    I would have thought that that is unlikely at my age.

    When I was lying down to go to bed last night, at the moment I was about to fall asleep, I would get a sudden pang or flush like you do when something scares you and I would feel like I was choking and gasping for breath. There was no real reason for this to start. I don't seem to recall that I was thinking about anything particularly or trying to process anything in my mind, so it's difficult to see why it would be anxiety if you see what I mean. Overall though, I have had a hugely stressful year and the number of anxiety related thoughts must have doubled.

    What do you guys think? Is it just anxiety?

    P.s. Doxycycline, the antibiotic I was taking is all over the Internet for its links to anxiety and depression. I wonder if it is helping to exacerbate the symptoms.

    Possibly job number 1 would be to talk to your GP or get other professional advice. Chronic illness and the use of medication can obviously lead to side effects, and these can sometimes be dangerous. A doctor may be able to tell you if this is normal for your condition or if it's something mental, and can give you the right advice
Write a reply…


Submit reply


Thanks for posting! You just need to create an account in order to submit the post
  1. this can't be left blank
    that username has been taken, please choose another Forgotten your password?
  2. this can't be left blank
    this email is already registered. Forgotten your password?
  3. this can't be left blank

    6 characters or longer with both numbers and letters is safer

  4. this can't be left empty
    your full birthday is required
  1. Oops, you need to agree to our Ts&Cs to register
  2. Slide to join now Processing…

Updated: August 21, 2016
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Do you like sleeping in a cold room?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.